Format

Send to

Choose Destination
Pediatr Infect Dis J. 2019 Oct;38(10):1025-1026. doi: 10.1097/INF.0000000000002413.

Drug-Induced Fulminant Hepatitis in a Child Treated for Latent Multidrug-Resistant Tuberculosis With Dual Therapy Combining Pyrazinamide and Levofloxacin.

Author information

1
From the Service d'Urgences et de Réanimation Pédiatrique, Hôpital Femme-Mère-Enfant, Groupement Hospitalier Est, Hospices Civils de Lyon, Bron, France.
2
Service des maladies infectieuses, Hôpital de la Croix Rousse, Groupement Hospitaliser Nord, Hospices Civils de Lyon, Université Claude Bernard Lyon, Lyon, France.
3
Service de Pneumologie pédiatrique, Hôpital Femme-Mère-Enfant, Groupement Hospitalier Est, Hospices Civils de Lyon, Bron, France.
4
Service de Pathologie, Groupement Hospitalier Est, Hospices Civils de Lyon, Université Claude Bernard Lyon 1, Bron, France.

Abstract

We report the case of a 10-year-old child treated for latent tuberculosis infection (LTBI) with pyrazinamide (PZA) and levofloxacin after contact with a smear-positive multidrug-resistant tuberculosis adult. Over the course of the treatment, the patient developed a drug-induced fulminant hepatitis attributed to the combination of PZA and levofloxacin. This case highlights the hepatotoxicity of the association of second-line anti-TB treatment in children.

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center